PDA

View Full Version : Some Thoughts On Lupus, Taking Meds & Weight Gain !!!



Kayla's Gram
11-18-2009, 05:23 PM
From chatting with other's & my own personal experience, many times with Lupus "weight gain" will be caused due to some of the meds that we are given.

When I 1st started taking meds for Lupus in Dec 04' I never questioned anything, I just did as the Dr's said & took the meds that I was given.

My Dr's put me put me on high doses of Lyrica, Cymbalta, Darvaset & Flexeral which caused me to gain a lot of weight. I was also on Lasix that was doing nothing to help with the Horrible Water Weight gain in my Lower Legs & Feet!!!

By Nov 08' I was ast 230 pounds at 5'4", on High Blood Pressure Meds, Type II Diabetes Meds, Heart Meds, 2 types of Inhailer's. I could hardly walk any lenght of time at all or breath while doing it !!!

Oh now don't you just "LUV IT" when the Dr's say EXERCISE, EXERCISE & EXERCISE to help get your weight under control !!!

ARRRGGGGHHHHH ~ My Reply always is If you think that it's sooooo Darn easy then perform an act of magic, put yourself in my body & do it yourself !!!

Because believe me I have tried soooooo many different way's & having to go to bed to several day's because my back went out, or getting Lidcane Shot's because I have Joint's I can't move just isn't worth it in my book !!!

I do luv Swimming here at home which for me only works in the summer months here I Maryland & I live out in the sticks & don't drive any longer so getting a "Y" or Gym just dosen't work for me in the winter months !!!

Now since Dec 08' I have changed Dr' & most of the the meds that I was taking. I went on the Atkins Program starting Jan 1st 09', was able to stop taking my HBP & Type II meds in Mid~May 09' & went from a size 18 to an 8 as of today's date nov 18th 09' !!!

I now double check all of my "new meds" on "webmd.com" for "side effects" & talk over any of them with my Dr's. If I have any questions or concerns re: weight gain at all before having them filled, I tell them they may need to change my Script to another Med.

Now don't get me wrong I still have many days that I feel like an Elephant ran me over & my Immune System is still weak, but getting my Meds & Weight under control has made a BIG difference in my daily life !!!

Thanks For Letting Me Share !!!

~Cindi~

mountaindreamer
11-18-2009, 08:08 PM
thanks Cindi, I have been able to loose some of the weight that Lyrica, Cymbalta, and medrol has put on me, but nothing like i want. I find that exercise has become so difficult for me, so i don't burn up the few calories that i take in. But, i do agree with you, i believe that a healthy body weight is an important part of feeling better and easing the effects of any illness.

BonusMom
11-18-2009, 08:48 PM
Congrats on taking control of your health and losing that excess weight, Cindi. I'm sure you feel much better just having less weight to carry around. I understand the weight loss isn't a cure all, but I know my disposition is much sunnier when I don't feel like Ten-Ton-Tessie (no offense to anyone out there named Tessie). Keep it up!

elizabeth
11-20-2009, 04:37 PM
Wow, Cindi, you went from an 18 to an 8. That took a lot of hard work and determination. Better yet, you got off of BP and diabetic medicine. That is so encouraging.

I see you used the Aitken's diet. I tried that, but missed my carbs too much. I have gained a few pounds lately and need to get serious again. Prednisone makes it really hard for me to lose weight. I need to find a way though.

pandagirl
11-21-2009, 01:13 PM
Perfect example of prescription pad gone amok..I believe we do need meds, but I think some docs lose sight of the combos they sometimes give us. They really need to take a step back sometimes and look at the whole picture..not the complaint of the day. You are such a great example of how(outside of Lup) we really need to keep our health/weight in check...who needs more meds for things we have some control over? I too battle my weight and I know what what might be if I didn't. You are an inspiration!!!Keep up the great work, and thanks for the story.